Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

July 21, 2021Sheridan County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 21, 2021, 4:59 PM MDT for Sheridan County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2021, 4:59 PM MDT (22:59 UTC)
Expired
Jul 21, 2021, 5:30 PM MDT
In force
31 min
Issued by
NWS North Platte, NE

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 155 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2021-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2021-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-350 J/kg
Mixed-layer LCL
2055 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

109 
WWUS83 KLBF 212259
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
459 PM MDT Wed Jul 21 2021
 
NEZ004-212330-
Sheridan NE-
459 PM MDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN COUNTY
UNTIL 530 PM MDT...

At 457 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of White Clay to near
Rushville. Movement was southeast at 15 mph.

Penny size hail, winds in excess of 40 mph, and frequent lightning 
will be possible with these storms.

Locations impacted include...
Gordon, Rushville, Clinton and Lone Butte. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 4290 10210 4252 10235 4264 10260 4297 10239
TIME...MOT...LOC 2257Z 292DEG 14KT 4290 10239 4268 10254 

$$

Sporer

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 21, 2:14 PM MDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 21, 2:14 PM MDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
314 PM CDT Wed Jul 21 2021

.SYNOPSIS...
Issued at 310 PM CDT Wed Jul 21 2021

Upper level ridging continues to dominate the weather pattern across
the Rockies and into the Plains. The center of the upper ridge is
located near the Four Corners region and will slowly expand to more
across the Western High Plains by early to middle of next week.
Widespread precipitation is not expected the next few days but there
are a couple of exceptions for at least some lower end chances.

&&

.SHORT TERM...(This evening through Thursday night)
Issued at 310 PM CDT Wed Jul 21 2021

Upper level flow is west to northwest aloft across the area as upper
level high pressure remains anchored across the Four Corners region.
A very weak perturbation appears to be moving into northwest NE
within the upper flow this afternoon. This is characterized by an
area of mid-level cloudiness and some recent cumulus development
across that area, and appears to be driving a couple of strong
thunderstorms across the Blackhills. The weak disturbance pushes
east into the northwest part of the Sandhills this evening where a
slight chance for thunder will remain in place. On Thursday not
seeing much evidence for any pops and the dry forecast will remain
in place. It does warm several degrees temperature wise Thursday
compared to today. Tossed around the idea of a heat advisory for
parts of the area, but dew points look to remain in the upper 50s
to mid 60s which keeps heat index readings generally in the upper
90s. Will pass the concern for the heat along to the next shift
for another look.

.LONG TERM...(Friday through Wednesday)
Issued at 310 PM CDT Wed Jul 21 2021

Friday into Saturday a weak shortwave will cross the Dakotas. As
this occurs the upper ridge will flatten just a bit and allow a weak
cold front to move south into NE. Temperatures aloft will cool a
couple of degrees which helps weaken the capping inversion. A few
thunderstorms appear possible Friday night into Saturday with the
frontal boundary in the region. By Sunday the front lifts northward
as a warm front into SD. As this occurs better low-level moisture/
humidity will spread northwest across the area. Models indicate a
round of somewhat better organized thunderstorms could develop along
the front as it moves northward across northern NE into SD during
the day Sunday and into Sunday evening. Monday and beyond the upper
ridging builds into the Western High Plains and eventually into the
Central Plains. Very warm temperatures aloft will accompany this
scenario with little to no chance for precipitation and continued
hot temperatures.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1215 PM CDT Wed Jul 21 2021

VFR will continue through Thursday morning for western and north
central Nebraska. Mid to high clouds will stream across the area,
while a layer of upper atmospheric haze/smoke will prevail. The
primary concern is wind as southerly surface winds gust above 20
kts this afternoon and evening. An isolated thunderstorm cannot be
ruled out across far western Neb (KGRN) this evening, which may
result in erratic gusty winds.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Taylor
SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Snively
Hazardous weather outlook, Jul 21, 2:11 PM MDT, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
311 PM CDT Wed Jul 21 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-222015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
311 PM CDT Wed Jul 21 2021 /211 PM MDT Wed Jul 21 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

A spotty thunderstorm is possible over northwest Nebraska this
evening. The threat of severe weather is low.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Summertime heat makes a return across the region, especially
Thursday and Friday, when high temperatures approach 100 degrees.

Isolated to scattered thunderstorms will affect portions of the
forecast area Friday through early Monday. The potential for
severe weather appears low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jul 21, 4:03 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service North Platte NE
403 PM MDT Wed Jul 21 2021

NEZ004-212230-
Sheridan NE-
403 PM MDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 430 PM MDT...

At 402 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White Clay to 9 miles northeast of
Chadron. Movement was east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Mount Maria, Metcalf State Wildlife Management Area and Intersection
of Highway 87 and Larabee Road.

LAT...LON 4291 10279 4298 10262 4291 10236 4280 10268
      4286 10280 4290 10280
TIME...MOT...LOC 2202Z 281DEG 12KT 4294 10263 4288 10283

Sporer
Special weather statement, Jul 21, 4:29 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
429 PM MDT Wed Jul 21 2021

NEZ004-212300-
Sheridan NE-
429 PM MDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 500 PM MDT...

At 428 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of White Clay to Hay Springs.
Movement was east at 20 mph.

Nickel size hail, winds in excess of 40 mph, and frequent lightning
will be possible with these storms.

Locations impacted include...
Rushville, Hay Springs, Clinton, Intersection of Highway 87 and
Larabee Road, Mount Maria, Highway 250 crossing the Niobrara River,
Intersection of Highway 87 and Antelope Road and Walgren Lake State
Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 4288 10219 4251 10243 4265 10275 4299 10252
TIME...MOT...LOC 2228Z 291DEG 16KT 4291 10252 4270 10268

Sporer
Special weather statement, Jul 21, 4:59 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
459 PM MDT Wed Jul 21 2021

NEZ004-212330-
Sheridan NE-
459 PM MDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN COUNTY
UNTIL 530 PM MDT...

At 457 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of White Clay to near
Rushville. Movement was southeast at 15 mph.

Penny size hail, winds in excess of 40 mph, and frequent lightning
will be possible with these storms.

Locations impacted include...
Gordon, Rushville, Clinton and Lone Butte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 4290 10210 4252 10235 4264 10260 4297 10239
TIME...MOT...LOC 2257Z 292DEG 14KT 4290 10239 4268 10254

Sporer

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 4:03 PM MDTSpecial Weather StatementLBFSheridan27 min
Jul 21, 4:29 PM MDTSpecial Weather StatementLBFSheridan31 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.